Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2006, 2:15 AM CDT for Cumberland County, Grundy County, Van Buren County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2006, 2:15 AM CDT (07:15 UTC)
- Expired
- Apr 3, 2006, 3:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, Grundy County, TN, Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 10:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 030716
SVROHX
TNC035-061-175-030800-
/O.NEW.KOHX.SV.W.0098.060403T0715Z-060403T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT MON APR 3 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN TENNESSEE
GRUNDY COUNTY IN TENNESSEE
VAN BUREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SPENCER
* UNTIL 300 AM CDT
* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF SPENCER TO 13 MILES EAST OF
MANCHESTER...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE TANSI BY 230 AM CDT
ALTAMONT BY 245 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3542 8588 3552 8586 3554 8563 3552 8559
3554 8556 3580 8559 3581 8523 3594 8524
3590 8469 3578 8490 3578 8524 3557 8545
3554 8556 3545 8555 3541 8550
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:50 PM CDT, 12 hours 25 minutes earlier.
Area forecast discussion, Apr 2, 1:50 PM CDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN APR 2 2006 .DISCUSSION... MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT. MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6 HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50. I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS. WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING. SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE SAT AM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 66 37 63 / 50 20 5 0 CLARKSVILLE 56 62 35 60 / 50 20 5 0 CROSSVILLE 56 64 35 58 / 60 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED SEVERE THUNDERSTORMS IN THE MID STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TODAY AND TONIGHT. 19
In the hours before
Local storm report, Apr 3, 12:28 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM FUNNEL CLOUD MURFREESBORO 35.85N 86.39W
04/03/2006 RUTHERFORD TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 3, 12:30 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL 8 SE MURFREESBORO 35.77N 86.29W
04/03/2006 M1.25 INCH RUTHERFORD TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 3, 12:57 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1257 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 10 S CENTERVILLE 35.65N 87.45W
04/03/2006 HICKMAN TN TRAINED SPOTTER
3 FOOT DIA TREE FELL AND CRUSHED A TRUCK. WINDS ESTIMATED
AT 70 MPH.
&&
BBOYDLocal storm report, Apr 3, 1:09 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL MCMINNVILLE 35.69N 85.78W
04/03/2006 M0.75 INCH WARREN TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 3, 1:32 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 6 W COLUMBIA 35.62N 87.16W
04/03/2006 MAURY TN AMATEUR RADIO
LARGE TREE ACROSS ROAD IN HAMPSHIRE
&&
MGIRODOLocal storm report, Apr 3, 2:03 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 3 S LAWRENCEBURG 35.20N 87.34W
04/03/2006 M1.00 INCH LAWRENCE TN EMERGENCY MNGR
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| Apr 2, 8:23 PM CDT | Tornado Warning | OHX | Wayne | 52 min |
| Apr 2, 8:40 PM CDT | Tornado Warning | OHX | Benton | 50 min |
| Apr 2, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Apr 2, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 21 min |
| Apr 2, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 19 min |
| Apr 2, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 46 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | OHX | Humphreys | 30 min |
| Apr 2, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 26 min |
| Apr 2, 9:21 PM CDT | Tornado Warning | OHX | Benton | 54 min |
| Apr 2, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner | 52 min |
| Apr 2, 9:38 PM CDT | Tornado Warning | OHX | Humphreys | 37 min |
| Apr 2, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 34 min |
| Apr 2, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Apr 2, 9:47 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 58 min |
| Apr 2, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 38 min |
| Apr 2, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| Apr 2, 10:12 PM CDT | Tornado Warning | OHX | Humphreys | 33 min |
| Apr 2, 10:15 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 45 min |
| Apr 2, 10:19 PM CDT | Tornado Warning | OHX | Clay | 20 min |
| Apr 2, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 38 min |
| Apr 2, 10:29 PM CDT | Tornado Warning | OHX | Jackson, Overton | 46 min |
| Apr 2, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 55 min |
| Apr 2, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 21 min |
| Apr 2, 11:02 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 43 min |
| Apr 2, 11:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 25 min |
| Apr 2, 11:11 PM CDT | Tornado Warning | OHX | Benton, Houston | 49 min |
| Apr 2, 11:16 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 44 min |
| Apr 2, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| Apr 2, 11:26 PM CDT | Tornado Warning | OHX | Williamson | 34 min |
| Apr 2, 11:28 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 47 min |
| Apr 2, 11:31 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Apr 2, 11:35 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 40 min |
| Apr 2, 11:46 PM CDT | Tornado Warning | OHX | Perry | 44 min |
| Apr 2, 11:54 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 36 min |
| Apr 2, 11:56 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 34 min |
| Apr 2, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 48 min |
| Apr 3, 12:06 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Wayne | 54 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 34 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 34 min |
| Apr 3, 12:14 AM CDT | Tornado Warning | OHX | Cannon, Coffee | 31 min |
| Apr 3, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Apr 3, 12:36 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 39 min |
| Apr 3, 12:47 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 28 min |
| Apr 3, 12:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Wayne | 57 min |
| Apr 3, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Apr 3, 12:50 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| Apr 3, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 40 min |
| Apr 3, 1:15 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 30 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 25 min |
| Apr 3, 1:55 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 50 min |
| Apr 3, 1:59 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Warren, White | 31 min |
| Apr 3, 4:20 AM CDT | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.